Nihon Hifu Meneki Arerugy Gakkai Zasshi
Online ISSN : 2433-7854
Print ISSN : 2433-7846
Case Report
Two Cases of Widespread Contact Dermatitis to OTC Medicaments
Yuka HIRAIHanako TAKEIYurina KASAYuta ITOHShinpei OHTOSHITokio NAKADA
Author information
JOURNALS RESTRICTED ACCESS

2020 Volume 3 Issue 3 Pages 451-455

Details
Abstract

 We report two cases of widespread contact dermatitis caused by over-the-counter (OTC) medicaments. Case 1 : A male in his 50s developed itching on the legs and feet one month prior to presentation. Although he applied an antipruritic OTC medicament, MUHI®S2a, for 2 weeks and MUHIα®EX for the following 2 weeks, lesions enlarged and increased in number on the face and trunk. Physical examination revealed edematous erythema and papules on the face, scattered papules on the trunk and extremities, and erythematous lesions on the lower thighs and dorsum feet. Patch testing resulted in a positive reaction to MUHIα®EX. This patient was diagnosed with contact dermatitis syndrome (stage 3A of allergic contact dermatitis syndrome) caused by MUHIα® S2a and MUHIα®EX. Case 2 : A female in her 30s applied Anmeltz® YOKOYOKO, a topical anti-inflammatory and analgesic OTC for stiff shoulders and back pain 6 days prior to presentation. She developed pruritic rash on the neck, left shoulder, and back. Physical examination revealed oval-shaped erythematous lesions on the neck and left shoulder, and brownish patches on the back. As she was patch test-positive to Anmeltz® YOKOYOKO, we diagnosed her with widespread contact dermatitis caused by this medicament. Although OTC medicaments are convenient, patients have to quit using them and consult doctors or pharmacists immediately when they are not effective.

(日本皮膚免疫アレルギー学会雑誌, 3 (3) : 451-455, 2020)

Information related to the author
© 2020 The Japanese Society for Cutaneous Immunology and Allergy
Previous article Next article
feedback
Top